Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/81414
Type: Journal article
Title: Drug-associated diarrhoea and constipation in older people: 1. Diarrhoea
Author: Ratnaike, Ranjit Nihal
Milton, Austin Graham
Nigro, Olimpia
Citation: Australian Journal of Hospital Pharmacy, 2000; 30(4):165-169
Publisher: Society of Hospital Pharmaceutical Chemists of Australia
Issue Date: 2000
ISSN: 0310-6810
School/Discipline: School of Medicine : Medicine
Statement of
Responsibility: 
Ranjit N Ratnaike, Austin G Milton, Olimpia Nigro
Abstract: Diarrhoea and constipation are common side effects of many drugs. In the elderly, such drug-related iatrogenic conditions compound the increased prevalence of acute and chronic illness. In older persons, an awareness of diarrhoea and constipation as complications of drug therapy and the use of preventative measures wherever practical may significantly increase the quality of life of the patient. It is important to understand the mechanisms whereby medications may cause diarrhoea and constipation and to periodically review drug use in the elderly. The first part of this review explains the mechanisms involved in drug-induced diarrhoea and gives examples of drugs commonly involved.
Rights: © Australian Journal of Hospital Pharmacy
Published version: http://search.informit.com.au/documentSummary;dn=496146793496246;res=IELHEA
Appears in Collections:Medicine publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.